Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 20, 2020, 3:06 PM CDT for Lincoln County, Missouri. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 3:06 PM CDT (20:06 UTC)
- Expired
- Mar 24, 2020, 10:15 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.45 ft at Mar 20, 2020, 9:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
168
WGUS43 KLSX 202006
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
306 PM CDT Fri Mar 20 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-220206-
/O.NEW.KLSX.FL.W.0088.200320T2006Z-000000T0000Z/
/OMNM7.1.ER.200320T1754Z.200327T1800Z.000000T0000Z.NO/
306 PM CDT Fri Mar 20 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River at Old Monroe
* until further notice.
* At 2:30 PM Friday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue rising to near 25.8 feet by
Friday early afternoon. Additional rises may be possible
thereafter.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Cuivre River
Old Monroe 24.0 24.14 24.5 24.5 24.4 24.5 24.7
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$8 follow-up statements
374
WGUS83 KLSX 210125
FLSLSX
Flood Statement
National Weather Service St Louis MO
825 PM CDT Fri Mar 20 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Middle Fabius River near Ewing
...The flood warning continues for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-220124-
/O.CON.KLSX.FL.W.0088.000000T0000Z-000000T0000Z/
/OMNM7.1.ER.200320T1754Z.200328T0000Z.000000T0000Z.NO/
825 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until further notice.
* At 7:30 PM Friday the stage was 24.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 24.6 feet by early Saturday
morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Cuivre River
Old Monroe 24.0 24.41 24.6 24.0 24.0 24.0 24.2
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC111-210155-
/O.CAN.KLSX.FL.W.0081.000000T0000Z-200322T1048Z/
/EWMM7.1.ER.200319T2035Z.200320T0645Z.200320T2118Z.NO/
825 PM CDT Fri Mar 20 2020
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 7:30 PM Friday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 4:18 PM Friday.
* The river will continue falling to 6.9 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Middle Fabius River
Ewing 12.0 11.35 9.7 6.9 5.4 4.7 4.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$595
WGUS83 KLSX 211525
FLSLSX
Flood Statement
National Weather Service St Louis MO
1025 AM CDT Sat Mar 21 2020
...The flood warning continues for the following rivers in Missouri..
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-222124-
/O.CON.KLSX.FL.W.0088.000000T0000Z-000000T0000Z/
/OMNM7.1.ER.200320T1754Z.200321T0245Z.000000T0000Z.NO/
1025 AM CDT Sat Mar 21 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until further notice.
* At 9:30 AM Saturday the stage was 23.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday before
midnight and continue to rise to near 24.4 feet by Thursday
evening. Additional rises are possible thereafter.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Cuivre River
Old Monroe 24.0 22.96 22.2 22.1 22.6 23.5 24.3
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$891
WGUS83 KLSX 220118
FLSLSX
Flood Statement
National Weather Service St Louis MO
818 PM CDT Sat Mar 21 2020
...The flood warning continues for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-230117-
/O.CON.KLSX.FL.W.0088.000000T0000Z-000000T0000Z/
/OMNM7.1.ER.200320T1754Z.200321T0245Z.000000T0000Z.NO/
818 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until further notice.
* At 7:30 PM Saturday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday before
midnight and crest near 24.4 feet by Thursday evening.
* Impact: At 24.0 feet...Initial flooding upstream.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Cuivre River
Old Monroe 24.0 22.29 22.2 22.1 22.6 23.5 24.3
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$330
WGUS83 KLSX 221431
FLSLSX
Flood Statement
National Weather Service St Louis MO
931 AM CDT Sun Mar 22 2020
...The flood warning continues for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-232030-
/O.CON.KLSX.FL.W.0088.000000T0000Z-000000T0000Z/
/OMNM7.1.ER.200320T1754Z.200321T0245Z.000000T0000Z.NO/
931 AM CDT Sun Mar 22 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until further notice.
* At 8:30 AM Sunday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday before
midnight and crest near 24.4 feet by early Friday morning.
* Impact: At 24.0 feet...Initial flooding upstream.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Cuivre River
Old Monroe 24.0 21.97 22.1 22.6 23.4 24.2 24.3
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$233
WGUS83 KLSX 230118
FLSLSX
Flood Statement
National Weather Service St Louis MO
818 PM CDT Sun Mar 22 2020
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-240117-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-200329T1800Z/
/OMNM7.1.ER.200320T1754Z.200321T0245Z.200328T0600Z.NO/
818 PM CDT Sun Mar 22 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Sunday March 29.
* At 7:30 PM Sunday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Thursday morning
and crest near 24.1 feet Thursday afternoon. The river is forecast
to fall below flood stage Saturday morning.
* Impact: At 24.0 feet...Initial flooding upstream.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Cuivre River
Old Monroe 24.0 21.91 21.9 22.4 23.3 24.0 24.1
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$059
WGUS83 KLSX 231543
FLSLSX
Flood Statement
National Weather Service St Louis MO
1043 AM CDT Mon Mar 23 2020
...The flood warning continues for the following river in
Missouri...
Cuivre River at
Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-242143-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-200331T1800Z/
/OMNM7.1.ER.200320T1754Z.200327T0000Z.200330T0600Z.NO/
1043 AM CDT Mon Mar 23 2020
The Flood Warning continues for
The Cuivre River at Old Monroe
* Until further notice.
* At 9:30 AM Monday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* The river is forecast to rise above flood stage Wednesday
evening and crest near 25.1 feet Thursday evening.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Cuivre River
Old Monroe 24.0 22.00 22.3 23.3 24.8 25.0 24.8
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$931
WGUS83 KLSX 240315
FLSLSX
Flood Statement
National Weather Service St Louis MO
1015 PM CDT Mon Mar 23 2020
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-250314-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-200401T0000Z/
/OMNM7.1.ER.200320T1754Z.200327T0000Z.200330T1200Z.NO/
1015 PM CDT Mon Mar 23 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Tuesday March 31.
* At 9:30 PM Monday the stage was 22.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday
afternoon and to crest near 25.1 feet by Thursday evening. The
river is forecast to fall below flood stage by Monday morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Cuivre River
Old Monroe 24.0 22.42 22.5 23.3 24.8 25.1 24.8
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$241
WGUS83 KLSX 241515
FLSLSX
Flood Statement
National Weather Service St Louis MO
1015 AM CDT Tue Mar 24 2020
...The flood warning is cancelled for the following river in
Missouri...
Cuivre River at
Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-241545-
/O.CAN.KLSX.FL.W.0088.000000T0000Z-200401T0000Z/
/OMNM7.N.ER.200320T1754Z.000000T0000Z.000000T0000Z.NO/
1015 AM CDT Tue Mar 24 2020
The Flood Warning is cancelled for
The Cuivre River at Old Monroe.
* At 9:30 AM Tuesday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* The river is forecast to crest below flood stage near 23.7 feet
this weekend.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/25 03/26 03/27 03/28 03/29
Cuivre River
Old Monroe 24.0 22.47 22.8 23.3 23.6 23.7 23.7
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 12:34 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 20, 12:34 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1234 PM CDT Fri Mar 20 2020 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 336 AM CDT Fri Mar 20 2020 A stout cold front is currently racing through the CWA, with drastically cooler temperatures and gusty north winds immediately behind it. The front will continue through the area today as high pressure builds into the Northern Plains. As the front moves through the region this morning, I can't rule showers developing along or just behind the front. However, a considerable inversion above the boundary layer will keep any shower coverage rather limited. Otherwise, we can expect to see temps fall through the day with northerly winds gusting as high as 30 kts through the afternoon. There will be a noticeable bite to the air tonight, with temps bottoming out in the mid to upper 20s across the region. We'll largely remain under the influence of the previously mentioned high into the weekend as it pushes into the Great Lakes, keeping things cool and dry on Saturday. BSH .LONG TERM... (Saturday Night through Thursday) Issued at 336 AM CDT Fri Mar 20 2020 Guidance continues to show a shortwave moving through the region on Sunday, likely supporting precip as a weak low pressure system pushes a warm front into the Mid-Mississippi Valley. Thermal profiles are forecast to be marginally supportive of a mix of rain and snow on Sunday. However, with marginal temperatures, light QPF, and warm ground temps, snow accumulations will likely be light and limited to elevated or grassy surfaces. On the heels of Sunday's system, yet another shortwave will begin to build in from the western CONUS on Monday. In response, a surface low will develop over the Central Plains Monday before moving through the low-to-mid Mississippi Valley on Tuesday. The track of the low varies depending on the model of choice, though it generally looks like our region will remain north of the warm sector. Accordingly, while showers again look likely on Tuesday, thunder chances will be much more limited and tied to whether elevated instability can push into our region. Southwest upper level flow is forecast to take hold by mid-week, keeping the pattern fairly active through the end of the period. However, beyond Tuesday, guidance specifics regarding precip timing and placement begin to diverge quite a bit. We're therefore going with a fairly low confidence precip forecast on Wednesday and Thursday. That said, this pattern should allow temps to build back toward seasonal normals, though specific highs and lows are of course largely dependent on when precip moves through the area. BSH && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1229 PM CDT Fri Mar 20 2020 Post-frontal stratus blankets the region at midday resulting in widespread MVFR flight conditions. Satellite trends show the clearing is slow and the new forecasts delay the clearing in general with the St. Louis terminals not clearing until Saturday morning. Flight conditions with the stratus should remain MVFR. Gusty northwest winds will slowly diminish during the later part of the afternoon and especially after 00z. SPECIFICS FOR KSTL: Post-frontal stratus blankets the region at midday resulting in widespread MVFR flight conditions. Satellite trends show the clearing is slow and the new forecast delays the clearing with KSTL not clearing until Saturday morning. Flight conditions with the stratus should remain MVFR. Gusty northwest winds will slowly diminish during the later part of the afternoon and especially after 00z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 20, 4:04 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CDT Fri Mar 20 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:35 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Mar 20, 1:43 AM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Mar 20, 10:10 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 23 hr |
| Mar 20, 10:51 AM CDT | River Flood Warning | LSX | Jefferson | 10 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.